Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have breast cancer. Noticed bruise on leg. What could be causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
My wife is a breast cancer survivor on her last, (5th) year of tamoxifin treatment. Recently she has noticed several small bruises on her leg. Obviously the Leukemia worry is apparent, should we be looking for other symptoms, or could it just be a vitamin deficiency like Iron?
Posted Mon, 31 Dec 2012 in Breast Cancer
Answered by Dr. Pavan Kumar Gupta 3 hours later
Thanks for the query.
I understand your concern and i will try my best to assist you.
Although easy  bruising is common with age,your wife is young and so obviously easy bruising that comes  with age,is not the cause in her.
Although most bruises are harmless and go away without treatment, easy bruising can sometimes be a sign of a more serious problem.
Although leukaemia worry is there, there could be other causes like 
Platelet dysfunction
Multiple myeloma etc

Other more common cause could be deficiency of VIT C,folic acid,VIT B12 or VIT K.

Other causes for bruises include
Use of blood thinning medicines like aspirin or anti coagulants
Use of systemic or topical steroids
Use of dietary supplements like fish oil and ginkgo can result in bruises because of their blood thinning effect.
Use of birth control pills

This is a exhaustive list of possible causes for bruises and you see to it if any of these cause fits in your case.
You can ultimately discuss with your doctor who can get the required blood tests done to diagnose the exact cause.

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor